Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffering from stomach ache and constipation. Not cured by medication. Any suggestions?

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 5439 Questions
Question
For the past one month, i have to force myself for stool to come out. Its soft. Initially i get lot of pain may be due to fissures. I have abdomin pain on the right side. Couple of years back, i was told that i have small cysts and is no issue.

I tried laxative (laxsyrup), drinks lot of water, take of fibre food. Despite all this, there is no change. Could you suggest what could be the reason.
Posted Tue, 20 Nov 2012 in Digestion and Bowels
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

It looks like the time has come to make some diagnostics. As you have noticed, you do suffer from severe constipations and can not get rid of them by yourself.
Such symptoms can be caused by many conditions from IBS (large intestine polyps and even colon cancer. Anal fissure can be the reason of constipations but more likely it is the result of constipations.
Right side abdominal pain especially when associated with constipations, blood or mucus in stool and lost of weight should not be neglected.
So it is advisable for you to have colonoscopy performed as well as abdominal ultrasound and fool blood work, urine and stool analysis.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from stomach ache and constipation. Not cured by medication. Any suggestions? 12 minutes later
It started the day when i started taking tablet for diabetes (metasans 500mg), before that nothing was wrong. Which test should i take first, ultrasound, colonoscopy or other test. Stool is soft, only thing it doesnt come on its own but force it. Kindly suggest medicines before undergoing tests.
 
 
Answered by Dr. Grzegorz Stanko 12 hours later
Hello!

Thank you for the query.

It is possible that Metasans can cause stomach aches and diarrheas, however it should not cause symptoms you have mentioned. Moreover, this side effects should go away in a few weeks of Metasans usage.
It is advisable to have abdominal ultrasound and full blood work,stool tests first. If ultrasound and this tests will not find any reason of your sufferings, you should get scheduled for colonoscopy.
Fiber XXXXXXX foods and mineral water intake is a good way to get rid of constipations. You can also increase physical activity. The medicine that might be helpful is Mebeverine (should be prescribed by your doctor).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from stomach ache and constipation. Not cured by medication. Any suggestions? 36 hours later
Thanks a lot doctor.

Kindly suggest, which specialist doctor (Gastroenterologist or General Surgeon or Nephrologist) should I consult.

Thanks once again for your advise.

 
 
Answered by Dr. Grzegorz Stanko 6 hours later
Hello!

Thank you for the query.

You should consult Gastroenterologist.

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor